Hail, Teller
- When
- July 28, 2:38 PM MST to 2:43 PM MST
- Where
- Teller County, 2 mi NW of Woodland Park
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.017, -105.100
1 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 28, 12:19 PM MST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 119 PM MDT WED JUL 28 2004 .SHORT TERM... (TONIGHT AND THURSDAY) NEXT SHORTWAVE EVIDENT IN WV PICS ACROSS CENTRAL/WRN CO ATTM WILL MOVE ACROSS FCST AREA THROUGH THE AFTN/EVENING HOURS. MEANWHILE COLD FRONT HAS ALREADY MOVED THROUGH SOUTHEAST PLAINS AND LIES ALONG AN AXIS FROM ROUGHLY KGUY TO KDHT TO KTCC AT 19Z. DEW POINTS ACROSS SE CO BEHIND THE FRONT HAVE BEEN SLOWLY COMING DOWN WITH READINGS IN MID 40S TO MID 50S EXPECTED BY LATE AFTERNOON. WITH SHORTWAVE MOVING ACROSS...SCATTERED THUNDERSTORMS FOR ALL AREAS STILL LOOKS A GOOD BET...AS TSTORMS HAVE ALREADY BEEN DEVELOPING OVER THE MOUNTAINS AROUND 1100 AM THIS MORNING. THINK MAIN THREAT FOR AN ISOLATED SEVERE THUNDERSTORM WILL BE JUST SOUTH AND EAST OF THE AREA...BUT COULDNT RULE OUT A PULSE TYPE MARGINAL SEVERE THUNDERSTORM RIGHT ACROSS BACA COUNTY...AS DEEP LAYER SHEARS REMAIN PRETTY LOW (15- 20KTS). WITH SHORTWAVE MOVING OUT OF THE AREA EARLIER THAN YESTERDAY...THUNDERSTORMS SHOULD COME TO AN END MORE QUICKLY THAN PAST FEW NIGHTS. HAVE COOLED OF TEMPS FOR WESTERN MT AREAS WHERE DRIER AIR AND CLEARING SKIES SHOULD ALLOW FOR EFFICIENT RADIATIONAL COOLING. TOMORROW ANOTHER SHORTWAVE WILL MOVE ACROSS NORTHERN PORTIONS OF THE STATE. UPPER LVL NORTHWESTERLY WINDS TOMORROW WILL BE STRONGER... AND MODELS INDICATE DRYING ACROSS WESTERN MTN AREAS IN WAKE OF PREVIOUS SHORTWAVE. FOR THAT REASON AM ANTICIPATING SLIGHTLY LESS THUNDERSTORM ACTIVITY OVER THE WEST. HOWEVER...WITH STRONGER WINDS ALOFT...AND SOUTHEAST UPSLOPE FLOW REMAINING ACROSS SOUTHEAST PLAINS...DEEP LAYER SHEARS WILL ALSO INCREASE. MODELS SHOW AROUND 1000-1500 J/KG OF CAPE ACROSS THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND INTERSTATE 25 CORRIDOR...WITH LITTLE TO NO CIN. THUS... THREAT FOR SEVERE THUNDERSTORMS GOES UP TOMORROW...ESPECIALLY FOR THE INTERSTATE 25 CORRIDOR...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. FURTHER EAST...THERE MAY BE ENOUGH OF A CAP TO KEEP CONVECTION FROM FIRING UNTIL AFTER 00Z WHEN SHORTWAVE MOVES ACROSS. HAVE SHADED POPS DOWN FOR EASTERN AREAS. MODELS AGAIN CAME IN RATHER WARM FOR THURS HIGH TEMPS...AND HAVE NUDGED THEM UP A BIT AS IT DOESNT APPEAR THERE WILL BE MUCH MORNING CLOUDINESS TO DELAY HEATING...BUT STILL PLAN TO KEEP TEMPS A LITTLE BELOW GUIDANCE. -KT .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) ...STILL A FAIR CHANCE AT T-STORMS THURSDAY EVENING THROUGH FRIDAY EVENING...THEN BIG RIDGE MOVING IN OVER THE WEEKEND FOR DRIER AND WARMER WEATHER... ONGOING PRECIPITATION FORECAST LOOKS GOOD. NORTHWEST FLOW...WITH EMBEDDED DISTURBANCES TO CONTINUE THROUGH FRIDAY EVENING...SO SCATTERED COVERAGE LOOKS GOOD THROUGH THIS PERIOD. INCREASED JET ENERGY OVER THE STATE...RESULTS IN INCREASED SHEAR...AND THUS MORE SEVERE POTENTIAL THIS DAY. SPC HAS SLIGHT RISK OF SEVERE OVER THE EASTERN PLAINS. MAIN THREAT SHOULD BE HAIL/WIND...BUT COULDNT OUTRULE A TORNADO GIVEN THE AMOUNT OF SHEAR. BIG RIDGE BEGINS TO BUILD OVER THE AREA SATURDAY...WITH DRIER CONDITIONS OVERSPREADING THE AREA. UPPER HIGH CENTERS OVER SOUTHERN NEW MEXICO THIS TIME FRAME...SQUELCHING MUCH OF THE MONSOON MOISTURE. STILL APPEARS THERE WILL BE ENOUGH MOISTURE TRANSPORTED NORTH FOR ISOLATED AFTERNOON AND EVENING T-STORM ACTIVITY...MAINLY MOUNTAINS. BY TUESDAY OR WEDNESDAY...THE UPPER RIDGE EXPANDS AND BECOMES EVEN MORE DOMINANT...EFFECTIVELY SHUTTING OFF ANY SEMBLANCE OF A MONSOON. PRESENT FORECAST HAS ISOLATED AFTERNOON AND EVENING POPS ALL AREAS SATURDAY THROUGH TUESDAY...WITH POPS CONFINED TO JUST THE MOUNTAINS BY WEDNESDAY. ALL OF THESE POPS MAY HAVE TO BE TRIMMED BACK EVEN FURTHER...ESPECIALLY BY TUESDAY AND WEDNESDAY. THE OTHER ISSUE IS THE TEMPERATURES. MODELS CAME IN CONSIDERABLY WARMER (APPROXIMATELY 10 DEGREES WARMER) FOR FRIDAY THAN ONGOING FORECAST. WHILE THERE WILL BE A FAIR AMOUNT OF CONVECTION AROUND IN THE AFTERNOON AND EVENING...THE AIRMASS LOOKS PLENTY WARM ENOUGH TO SUPPORT WARMER HIGHS THAN WE HAD GOING IN THE FORECAST. SO...PER COORDINATION WITH SURROUNDING WFOS...BOOSTED HIGHS CONSIDERABLY OVER THE EAST ON FRIDAY...GENERALLY 6 TO 8 DEGREES. WARMING TREND LOOKS TO KICK IN BIG TIME OVER THE WEEKEND...WITH HIGHS EASILY CLIMBING BACK TO AT OR ABOVE SEASONAL NORMALS. NEXT WEEK JUST PLAIN LOOKS HOT AND DRY...WITH 590+ HEIGHTS OVER THE REGION...AND LITTLE CONVECTION AROUND TO BRING AFTERNOON RELIEF. HIGHS SHOULD EASILY BE BACK ABOVE SEASONAL NORMS...WITH READINGS WELL INTO THE 90S THROUGH THE LOWER ARKANSAS RIVER VALLEY. LW && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT WED JUL 28 2004 COZ058>089-093>099-291300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT WED JUL 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS ALL OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING...WITH ONE OR TWO SEVERE STORMS POSSIBLE OVER THE FAR SOUTHEAST PLAINS ALONG THE KANSAS BORDER. THE MAIN THREAT FROM STORMS WILL BE WIND GUSTS TO 45 MPH...LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. SMALL HAIL...LESS THAN 1/2 INCH IN DIAMETER...MAY ALSO OCCUR WITH STORMS ACROSS THE AREA TODAY...WITH BRIEF HAIL UP TO THE SIZE OF PENNIES POSSIBLE WITH THE STRONGEST STORMS ALONG THE KANSAS BORDER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS THE I-25 CORRIDOR AND EASTERN COLORADO PLAINS THURSDAY THROUGH TUESDAY...WITH ONE OR TWO STRONG TO SEVERE STORMS POSSIBLE THURSDAY AND FRIDAY...AS AMPLE LOW LEVEL MOISTURE WILL BE IN PLACE...ALONG WITH ENOUGH VERTICAL WIND SHEAR IN THE ATMOSPHERE...TO PRODUCE ROTATING THUNDERSTORMS. THE MAIN THREATS FROM STORMS SATURDAY THROUGH TUESDAY WILL BE WIND GUSTS UP TO 40 MPH...AND CLOUD TO GROUND LIGHTNING...WITH LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE THURSDAY AND FRIDAY. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE MOUNTAINS...AND HIGH MOUNTAIN VALLEYS... THURSDAY THROUGH TUESDAY...WITH THE MAIN THREATS FROM THUNDERSTORMS BEING WIND GUSTS UP TO 45 MPH AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE EXTREME SOUTHEAST PLAINS AFTER 2 PM THIS AFTERNOON. &&
The Denver radar (KFTG), 98 km away, was scanning. The volume nearest the first event began at 21:36 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Two to 5 inches of rain in only a few hours caused several inches of water to flow over roadways as well numerous road washouts...mainly 3 to 10 miles south and southwest of Holly.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413404, 5413405.